HI, I'm a 26y.o female, diagnosed with BP II.
I'm currently on a mood stabilizer, anti-depressant and an anti-psychotic. The meds seem to be working, save for 1 triggered episode that had me feeling suicidal. (FYI, I usually have untriggered episodes, I normally just swing from 1 extreme to the next without any external assistance)

The thing is, I feel like I've lost my muchness, my edge, if you follow me.My exuberance is no more. I love music, but can't remember when last I bellowed out one of my favorite tracks, or even FELT like doing it. (this saddens me) I feel mellow, and with that, sort of hollow. I don't recognize me anymore. Granted I'm not a zombie, I can still smile and laugh, and even cry, when it's appropriate but something is missing and that makes me sad. I don't feel much like me anymore. Thought about stopping my meds, because maybe nothing's wrong after all, maybe the Dr got it wrong, or maybe I want to stop my meds because I miss the real me? I don't know... Can't tell my friends because they think I'm complaining about nothing.Maybe I am...
Am I just an ungrateful spoilt brat?


Answers


JunieBeatrice
1545 days ago
no I do not think you are an ungrateful spoiled brat. I think it could possibly be an effect of the medication. Sometimes meds have dulling effects. Also it is not uncommon for persons with BP to go off their meds thinking that they do not need them. I do not recommend this. My mom did this. She went off her meds for a month. She thought we had not noticed. In reality we had noticed and we were too afraid of her because of her behaviour off her meds to tell her to go back on them. Talk to your doctor. Your meds may just need tweaking. It is possible too you miss the mania. All my best Junie



bella
1545 days ago
It's very common for some people who are diagnosed bipolar to be non-compliant with their meds because they miss the manic moods. They often enjoy the manic feeling and the creative/inspired feelings that come with it. I don't recommend stopping the meds and it's common for some people to talk themselves out of their diagnosis or the need for meds by saying "maybe I'm not bipolar and don't need the medicine".

Speak to your doctor - maybe he/she can adjust your meds a little so you can feel a little zing back. Hopefully you'll be singing you favorite tunes again :)



MSCREE8TIVE
1543 days ago
you are not spoiled. you are adjusting to your medication, that's all. let them continue to get your blood levels stable with the meds. very important. explain how you are feeling to your doctor - he will give you a blood test to make sure you have the right dosage. what you are feeling is normal. i have bipolar disorder mildly and when i'm on my lithium I feel the same way! You have to level that out and you will see it will get better! Don't stop taking the medication though. BUT NO, YOU ARE NOT SPOILED, YOU HAVE SOMETHING THAT YOU DID NOT ASK FOR AND IS NOT YOUR FAULT!